Sandostatin side effects

7 Posts | Page(s): 1 

Sandostatin side effects

by dlind48 on Sun Feb 23, 2014 03:13 PM

Quote | Reply

Has anyone experienced hair loss while on Sandostatin LAR? I was at 20 mg. for about a year and a half and had some slight shedding. We upped me to 30 mg. in January due to an increase in my syndrome symptoms, and almost immediately, my hair loss significantly increased. I normally have a lot of thick hair, so even a moderate loss would not necessarily be noticeable, but now, i have only about half the amount of hair I had just last month. I'm thinking of cancelling my shot appointment for tomorrow and going back to the lower dose next month so maybe my tresses will recover somewhat. The higher dose did not improve my symptoms, and on the lower dose, I could get moderate control through diet restrictions and avoidance of alcohol.

RE: Sandostatin side effects

by Katsen57 on Fri Mar 07, 2014 11:35 PM

Quote | Reply

Perhaps you are under too much stress? I have never heard about anyone loosing hair from Sandostatin. I am on 60mg and have not experienced this issue. Seek a support group. it will be more helpful than you think! Good luck!

RE: Sandostatin side effects

by dlind48 on Sat Mar 08, 2014 04:05 PM

Quote | Reply

I am not dealing with any new or significant stressors at this time, so I think that explanation is off the table. I did do some research, and while not a common occurence, hair loss is listed as a possible side effect. When I mentioned it to my local doctor, as well as to my doctor at the Mayo Clinic, they both agreed it could be an issue and decided to put me back on the 20 mg. dose to see it that helps. Thanks for your input!

RE: Sandostatin side effects

by kwithala on Tue Apr 22, 2014 03:36 AM

Quote | Reply

I am a 29 year old girl receiving sando for carcinoid syndrome  I have always had a full head of hair.  Since starting the injection my hair falls out. It is half as thick as it was a year ago. Its very disheartening. My mom has alopecia so losing my hair has been a life long fear. If you ever need to talk about these things don't be afraid to message me.

RE: Sandostatin side effects

by AliciaB on Sun Oct 26, 2014 07:32 PM

Quote | Reply

I started out on 20mg and still had dumping so oncologist increased to 30mg.  I experienced hair loss immediately.  I've had two injections of the 30mg and now have HALF the hair I used to. I hear alot about hair loss and Sandostatin Lar but no one ever posts anything on what to do about it or how to stop the hair loss.  I read that the drug puts the hair follicles to sleep and after stopping the drug your hair will come back but who can stop taking it???

RE: Sandostatin side effects

by Smb1984 on Mon Apr 16, 2018 03:24 PM

Quote | Reply

I am experiencing hair loss as well. I tried looking it up but can't find anything that says hair loss.

RE: Sandostatin side effects

by mmg75 on Fri Oct 12, 2018 05:46 PM

Quote | Reply

On Feb 23, 2014 3:13 PM dlind48 wrote:

Has anyone experienced hair loss while on Sandostatin LAR? I was at 20 mg. for about a year and a half and had some slight shedding. We upped me to 30 mg. in January due to an increase in my syndrome symptoms, and almost immediately, my hair loss significantly increased. I normally have a lot of thick hair, so even a moderate loss would not necessarily be noticeable, but now, i have only about half the amount of hair I had just last month. I'm thinking of cancelling my shot appointment for tomorrow and going back to the lower dose next month so maybe my tresses will recover somewhat. The higher dose did not improve my symptoms, and on the lower dose, I could get moderate control through diet restrictions and avoidance of alcohol.

I have been on octreotide LAR (now 40 mg) since 2013 - within 6 months I was diagnosed with medication-induced diabetes and hair loss. The hair loss has steadily taken what was once a full head of hair to barely enough to cover the top of my head. It is very frustrating and I have tried numerous things with my hair dresser to improve it - the hair growth no longer happens. Even with this annoying side effect, insomnia, fatigue and other unpleasantries, the Sandostatin has kept my tumor growth stable and assisted greatly with the carcinoid syndrome and immense stomach pain and coughing. It’s too big of a trade off for me to consider lowering dosage or going off Octreotide. Unfortunately there are trade offs with a lot of meds! ;-( Wishing you all healthier days ahead!
7 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.